Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 312, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Aug 29, 2021, 12:14 AM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2021, 12:14 AM EDT (04:14 UTC)
- Expired
- Aug 29, 2021, 1:15 AM EDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Aug 28, 10:10 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 28, 10:10 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1010 PM EDT Sat Aug 28 2021
.UPDATE...
Inland convection has tapered off mostly and rain chances across
our inland areas will remain low through tonight. Across our
marine zones activity is beginning to increase as the outer
influences of Hurricane Ida begin to affect our marine zones. Some
of these showers/storms could move into coastal portions
overnight. Have made small changes to the rain chances overnight
to reflect these trends.
&&
.PREV DISCUSSION [756 PM EDT]...
.NEAR TERM [Through Sunday]...
As Ida makes landfall as a major hurricane along the north-central
gulf coast on Sunday, the region will be on the eastern side of the
system, which will bring chances for rain and thunderstorms from
Ida's outer bands. The best chance for these outer rain bands to
setup will be across the Florida Panhandle and into SE Alabama late
on Sunday, where WPC has outlooked a slight risk of excessive
rainfall for portions of this area (see the Hydrology section below
for more details). Much of the Florida Panhandle, SE Alabama, and SW
Georgia have been placed in a marginal risk by SPC for tornadoes on
Sunday. The degree of instability and shear will dictate whether any
circulations in the outer bands can become tornadic. Stay tuned.
Marine and beach hazards will continue as long period swells from
Ida make their way towards the shore. Both high surf and rip
currents will combine to make for life threatening conditions for
even the most experienced swimmers. Please heed the beach flags.
.SHORT TERM [Sunday Night Through Monday Night]...
As Ida moves inland across Louisiana Sunday Night, outer rain
bands will remain possible across our area. Heavy rainfall, a few
tornadoes, and gusty winds will be the primary threats, with the
best chances for rain across the FL Panhandle into SE Alabama.
While the heaviest rainfall from Ida will remain well to our west,
the far western Panhandle and SE AL will have a marginal risk of
excessive rainfall Monday and Monday night.
High temperatures are forecast in the mid/upper 80s across the far
western zones to the low/mid 90s across our central and eastern
zones on Monday. Low temperatures overnight are forecast in the
low to mid 70s.
.LONG TERM [Tuesday Through Saturday]...
Tuesday into Wednesday Ida, or the remnants, are forecast to move
northeastward across the Tennessee Valley. Although the storm
will be moving away from the area, there will still be a chance
for some heavy rainfall Tuesday into Wednesday as a trailing rain
band hangs behind across the region. This rain band could lead to
additional heavy rainfall across the FL Panhandle and SE Alabama
on Tuesday, shifting to the Big Bend and SW Georgia on Wednesday.
A widespread 2 to 4 inches will be possible, with higher amounts
in the heaviest storms. Given the already saturated conditions
across much of the area from previous rainfall, it probably won't
take more than a couple inches of rainfall to cause at least minor
flooding.
Rain chances remain elevated near the coast Thursday as deep
moisture remains over the area. A more typical summertime pattern
returns Friday into the weekend with scattered showers and
thunderstorms possible each day.
High temperatures will start out in the mid 80s to near 90 on
Tuesday before leveling out into the upper 80s for the rest of the
week. Low temperatures are forecast to remain steady in the low to
mid 70s.
.AVIATION...
[Through 00Z Monday]
MVFR/VFR conditions due to rain/thunderstorms will continue
through through the next few hours across our inland terminals
until VFR conditions return around midnight. Widespread MVFR/IFR
ceilings are anticipated to develop overnight with the highest
confidence at ABY/DHN/VLD overnight. Isolated areas of LIFR can't
be ruled out. Further southwest across TLH and ECP, MVFR
conditions are possible overnight in addition to a chance for
showers and thunderstorms closer to sunrise at ECP.
.MARINE...
Hurricane Ida continues to move northwestward across the central
Gulf of Mexico today, and is expected to make landfall in
Louisiana on Sunday. Rain bands from Ida will impact the waters
through this weekend and possibly into the early half of the work
week. Tropical storm conditions will be possible in the western
offshore waters Saturday night into Sunday with sustained winds of
20 to 30 knots and gusts up to 40 knots possible. Winds elsewhere
will be sustained around 15 to 25 knots with gusts to near 30
knots, which is why outside of tropical storm watches, small craft
advisories have been issued. Waves will build to 11 to 14 feet in
the western offshore waters with 7 to 11 foot seas elsewhere this
weekend. Waves will be slow to subside and will fall below
advisory criteria during the day on Tuesday.
.FIRE WEATHER...
Wetter than normal the next couple of days west of the Flint and
Chatahoochee Rivers, as well as the Southeast FL Big Bend, with near
normal chances of precip elsewhere. There are no major fire weather
concerns during this time frame.
.HYDROLOGY...
The remaining couple of river points in the SE Big Bend that are
still in minor flood will continue to fall through the weekend. As
was aforementioned above, with Ida drawing ubiquitous amounts of
moisture into the region through the weekend and into the early
half of the work week, the chances of seeing heavy rainfall and
flash flooding will exist. Currently, widespread forecast totals
of 2-4 inches are expected mainly across the Florida Panhandle
through Wednesday evening. There could be locally heavier totals,
especially if outer bands from Ida mentioned above become quasi-
stationary on Monday and Tuesday as Ida rotates around the ridge
of high pressure over the Southeast. Given that there are still
several sensitive regions across the Florida Panhandle and in the
SE Big Bend from heavy rains over the last month, folks should
continue to monitor the forecast for any changes in future
rainfall forecasts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 91 74 90 75 / 10 60 20 40 20
Panama City 76 87 76 88 76 / 40 80 40 60 50
Dothan 74 89 72 88 73 / 10 60 20 50 40
Albany 76 93 74 92 74 / 10 40 20 30 20
Valdosta 75 92 73 92 73 / 10 50 10 20 10
Cross City 76 92 74 92 75 / 10 50 30 20 10
Apalachicola 77 86 77 86 77 / 60 80 30 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 1 AM Sunday to 7 PM CDT Monday for
Coastal Bay-South Walton.
High Surf Advisory from 2 AM EDT /1 AM CDT/ to 8 PM EDT /7 PM
CDT/ Sunday for Coastal Franklin-Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT Sunday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory from 7 PM Sunday to 7 PM CDT Monday for
Waters from Apalachicola to Mexico Beach FL from 20 to 60
NM-Waters from Mexico Beach to Okaloosa Walton County Line
FL from 20 to 60 NM.
Tropical Storm Watch for Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT Monday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM.
&&
UPDATE...Dobbs
NEAR TERM...LF
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...LF
HYDROLOGY...BunkerIn the hours before
Special weather statement, Aug 28, 6:26 PM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
626 PM EDT Sat Aug 28 2021
FLZ017>019-028-282300-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Leon FL-
626 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northwestern
Jefferson, north central Taylor, eastern Leon and southwestern
Madison Counties through 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Monticello, moving northwest at 40 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monticello, Tallahassee, Florida State University, Florida A And M,
Doak Campbell Stadium, Cody, Gaither Community Center, Tallahassee
Memorial Hosp, Miccosukee, Drifton, Tallahassee Mall, Governors
Square Mall, Lake Miccosukee, Belair, Iddo, Levy Park, Indian Head
Acres, Chaires Crossroads, Festus and Aucilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8373 3034 8430 3059 8436 3060 8434
3060 8433 3061 8433 3067 8414 3063 8396
3044 8363
TIME...MOT...LOC 2225Z 113DEG 34KT 3035 8380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Aug 28, 6:53 PM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
653 PM EDT Sat Aug 28 2021
FLZ016>018-027-118-127-128-282345-
Gadsden FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Inland Wakulla FL-Coastal Taylor FL-Leon FL-
653 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of Wakulla,
southeastern Gadsden, southwestern Jefferson and southern Leon
Counties through 745 PM EDT...
At 652 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of St. Marks, moving northwest at 35 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marks, Midway, Woodville, Crawfordville, Tallahassee, Florida
State University, Florida A And M, Tallahassee Comm College, Doak
Campbell Stadium, Wakulla, Lake Bradford, Cody, Shadeville, Leon
Sinks, Gaither Community Center, Wakulla Springs, Tallahassee
Memorial Hosp, Eight Mile Pond, Medart and Tallahassee Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3010 8463 3034 8460 3055 8443 3028 8388
3025 8390 3024 8392 3022 8392 3019 8393
3019 8395 3017 8393 3004 8398
TIME...MOT...LOC 2252Z 117DEG 31KT 3015 8407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Aug 28, 6:59 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
559 PM CDT Sat Aug 28 2021
ALZ065>069-290000-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
559 PM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of Dale, Henry, Coffee,
northern Geneva and northwestern Houston Counties through 700 PM
CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abbeville to near Slocomb. Movement was
northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Elba, Abbeville, Enterprise, Headland, Fort Rucker, Ozark,
Dothan, Hartford, Taylor, Midland City, Level Plains, Slocomb,
Newton, New Brockton, Ariton, Pinckard, Kinsey, Lee and Malvern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3171 8542 3171 8531 3162 8506 3110 8556
3119 8619
TIME...MOT...LOC 2259Z 123DEG 21KT 3157 8535 3114 8559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZLocal storm report, Aug 29, 12:00 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 AM EDT SUN AUG 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM MARINE TSTM WIND 5 WSW SAINT GEORGE ISLA 29.63N 84.94W
08/28/2021 M45 MPH FRANKLIN FL MESONET
TARPON LN TEMPEST STATION MEASURED GUST TO
45 MPH.
&&
JLFSpecial weather statement, Aug 29, 12:00 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1200 AM EDT Sun Aug 29 2021
FLZ012-014-015-112-114-115-290500-
Coastal Bay FL-Inland Franklin FL-Inland Bay FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
1200 AM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Gulf, southeastern
Bay and western Franklin Counties through 100 AM EDT/MIDNIGHT CDT/...
At 1200 AM EDT/1100 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Port St. Joe, moving northwest at 40
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Callaway, Eastpoint, Apalachicola, St George Island, Port St. Joe,
Mexico Beach, Tyndall Air Force Base, Franklin, Parker, Wewahitchka,
Honeyville, Royal Bluff, Allanton, Eleven Mile, Beacon Beach, St
George Island St Pk, Odena, Indian Pass, Beverly and Overstreet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2973 8548 2988 8549 3005 8577 3022 8539
3020 8539 3020 8529 3008 8514 3002 8512
2979 8463 2954 8496 2952 8508
TIME...MOT...LOC 0400Z 126DEG 33KT 2981 8515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:43 PM EDT | Special Marine Warning | TAE | 62 min | |
| Aug 28, 10:47 PM EDT | Special Marine Warning | TAE | 88 min | |
| Aug 28, 11:00 PM EDT | Tropical Storm Warning | TAE | 17 hr | |
| Aug 29, 12:00 AM EDT | Special Weather Statement | TAE | Franklin, Gulf | 60 min |
| Aug 29, 12:10 AM EDT | Special Marine Warning | TAE | 50 min | |
| Aug 29, 12:18 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 42 min |
| Aug 29, 12:55 AM EDT | Special Weather Statement | TAE | Liberty, Wakulla | 35 min |
| Aug 29, 1:02 AM EDT | Special Marine Warning | TAE | 88 min | |
| Aug 29, 2:27 AM EDT | Special Marine Warning | TAE | 93 min | |
| Aug 29, 3:11 AM EDT | Special Marine Warning | TAE | 34 min | |
| Aug 29, 3:36 AM EDT | Coastal Flood Advisory | TAE | Bay, Franklin, Gulf, Jefferson, Wakulla, Walton | 25 hr |
| Aug 29, 3:54 AM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 29, 4:06 AM EDT | Special Marine Warning | TAE | 24 min | |
| Aug 29, 6:26 AM EDT | Special Marine Warning | TAE | 52 min | |
| Aug 29, 8:49 AM EDT | Special Marine Warning | TAE | 26 min | |
| Aug 29, 9:18 AM EDT | Special Marine Warning | TAE | 42 min | |
| Aug 29, 9:22 AM EDT | Special Weather Statement | TAE | Bay, Gulf | 38 min |
| Aug 29, 9:46 AM EDT | Severe Thunderstorm Warning | TAE | Gulf | 29 min |
| Aug 29, 9:53 AM EDT | Special Marine Warning | TAE | 37 min | |
| Aug 29, 9:55 AM EDT | Special Weather Statement | TAE | Walton | 50 min |
| Aug 29, 10:11 AM EDT | Special Weather Statement | TAE | Bay, Gulf | 34 min |
| Aug 29, 10:29 AM EDT | Special Marine Warning | TAE | 31 min | |
| Aug 29, 10:46 AM EDT | Special Weather Statement | TAE | Holmes | 29 min |
| Aug 29, 10:51 AM EDT | Special Weather Statement | TAE | Bay | 39 min |
| Aug 29, 11:22 AM EDT | Special Weather Statement | TAE | Holmes, Washington | 38 min |
| Aug 29, 11:26 AM EDT | Special Marine Warning | TAE | 49 min | |
| Aug 29, 11:59 AM EDT | Special Weather Statement | TAE | Calhoun, Holmes, Jackson | 31 min |
| Aug 29, 12:14 PM EDT | Special Marine Warning | TAE | 46 min | |
| Aug 29, 1:49 PM EDT | Special Marine Warning | TAE | 86 min | |
| Aug 29, 2:40 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 50 min |
| Aug 29, 3:27 PM EDT | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 48 min |
| Aug 29, 4:51 PM EDT | Special Weather Statement | TAE | Taylor | 39 min |
| Aug 29, 5:06 PM EDT | Areal Flood Advisory | TAE | Bay, Walton, Washington | 114 min |
| Aug 29, 5:10 PM EDT | Special Weather Statement | TAE | Washington | 35 min |
| Aug 29, 12:30 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Geneva, Houston | 45 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.